MAUDE Adverse Event Report: STERILMED, INC. ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STERILMED, INC. ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Catalog Number ETH2B5LT
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Date of event: the event date is unknown.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure with a endopath xcel bladeless optiview technology w/stability sleeve and the physician noted tissue debris inside the device.The device did contact the patient.There was no patient consequence.This event has been assessed as reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a laproscopic procedure with a endopath xcel bladeless optiview technology w/stability sleeve and the physician noted tissue debris inside the device.The device was returned loose inside a zipper-sealed plastic bag, removed from its original packaging.The tray form was not returned but the shipment included the tyvek lid with a label attached.A review of the device history record (dhr), identified by the lot number on the label, found the device passed all visual criteria, both pre and post-sterilization, prior to being shipped to the customer.No discrepancies are observed upon review of the dhr.Though the device had been removed from its sterile packaging and it was unclear what environment it had been handled within, it was examined under magnification for cleanliness, discoloration, nicks, etc.There was no observed foreign matter either attached or loose to the exterior or interior of the obturator's tip or any other part of the obturator.The distal tip appears in good visual condition.There is no confirmation of any foreign matter on or in the device.Manufacturers ref.No.: (b)(4).

Brand Name
ENDOPATH XCEL BLADELESS OPTIVIEW TECHNOLOGY W/STABILITY SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8207018
Report Number2134070-2018-00117
Device Sequence Number16661348
Product Code NLM
UDI-Device Identifier10888551010795
UDI-Public10888551010795
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberETH2B5LT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1